When do you decide between hurting and taking pills? Will someone give me a general time line for when the rebound pain stops, so I can make a decision as to what to do? They hurt from lymphedema. They are probably hurting from the rebound pain too, going off methadone 3X a day 5mg. and Narco (a lot), It's been about a month. I did get an answer from tram a couple of days ago, but I want a general time when I can say, this hurts too much, I need more help, advice. I know you probably think, this addict wants me to tell her it's ok to go back on pills, but I'm not. I just hurt.
I get it and a lot of us do.Im not gonna play down ur sincere pain by saying its just the addict n u talking(I personally find that condesending even if a bit true when ur trying so hard).I know about the norco/hydro personally and could give u a thought on that but the methadone takes a lot longer.I believe that it takes something like90days to really know ur actual pain levels.For me I was taking a lot of lortabs(about150mg a day)along w/xanax,soma.I quit the soma,tab@the same time+tapered xanax.I noticed a huge difference j about2weeks n my pain levels.By a month I was able2realize MY pain levels but w/methadone I have heard it takes longer(like I said 90days).
Here I am again! LOL Legs hurt a LOT. A LOT LOT LOT! I'd say what you're experiencing is not uncommon for the long half life that methadone has. Have you tried the Hyland's Leg Cramps? Or Cal-Mag-Zinc? OR....even tonic water. I've never tried the water, but Vicki says it's got quinine in it. My first thought is take some of all of that. And then a question about you being hydrated enough??? Are you drinking gatorade and apple juice? A lot of it? Drink it until you feel like you can't hold anymore!
Hi, and I'm sorry you're in so much pain. You've gone through all of the hard work of withdrawal and yet you still have this misery to deal with. Elemental question - Do any OTC meds help? Tylenol, Aleve, Ibuprofen? If not, rather than go back on pills, go back to your doctor.
They can prescribe stronger non-narcotic pain meds that may help with your rebound pain. Only you and your doctor can decide when "it hurts too much".
Have you tried other approaches to pain management? Accupuncture or accupressure? Chinese medicine is a very real alternative for people who have exhausted all other avenues for their pain.
I hope you find relief. It's terrible to be in so much pain, and I wish you well.
Keep posting and fighting the good fight...
Unfortunately, the mechanism your body uses to control how you feel pain is going to be messed up for a while. Generally it responds fairly fast to pain stimuli, "doping" down the level of pain you feel after the initial cause. Opiate interfere with this process, and the neurotransmitters that help control it need time to rebuild and repopulate after you stop taking opiates. This is usually called "the pain of withdrawal". Just like all the other neurotransmitters opiates disrupt, they will reach about 45% of normal within a month, depending on how healthy you eat and supply the essential amino acids that are needed for neuron cell growth, which then produce the neurotransmitters.
In the mean time, you can eat foods, take vitamins, and take some amino acid supplements that will help ease or even stop the effects that neurotransmitter depletion causes.
Check out the "amino acid protocol" link at the bottom of the main forum page to get a better idea of what you can take to help with your symptoms, feelings, energy, moods, and yes, pain as well.
Well I went to Walgreens. Got some of the Hylands with Quinine. I'm taking the L-Tyrosine every day. I think that helps A LOT! I'm drinking Gatorade, G2 cause I can't have much sugar. I'm taking a multivitamin with the calcium magnesium hand zinc. I think I need to take take two though instead of one. I just don't want to take two at once, and I'm afraid if I take one late, it will make me stay awake. HaHa. Don't need anything else to do that. I'm taking extra vitamin C. I'm taking Calcium citrate. I'm even doing some aleve type stuff, taken with something like Nexium for the stomach so I don't get an ulcer. (gastric bypass problem) Actually it's one of the reasons I ended up taking the stronger stuff. Ibuprofen sitting in that little pouch can give you an ulcer quickly. I'm also allergic to most patches. The fentanal patch was the first thing the pain doctor tried. It didn't help with my knee pain at all. I'm thinking about maybe asking about Celebrex again. I want to be super careful with my pouch though, cause those complications can come years later (it's been six for me) and they can be very unpleasant. So I'm nice to it, mostly. Just want you guys to know I'm taking your advice, but Monday is still right around the corner.
Thank you, Thank you, Thank you! The leg cramp pills with quinine have helped! First time I've felt eased since yesterday at 1PM. Thank you! One thing I hate is that sometimes I can't even read the directions and ingredients even with my readers. I think I'm gonna take a couple more. You know how it is, two's good, fours better! Thanks again.
Oh I know I need to go to doctor, but they do nothing. I'm worried about my surgery from November, partial knee replacement. All this stuff started after that. The right one worked great and it had the worse arthritis. I think the docs assistant must have done the second one, cause it's never felt right. The first one they gave me a pain pump, the second one they didn't. Didn't ever say why, even when asked. But being on methadone, the pain was rediculous! 10Xs worse than the right one. The scar is iin a different place too. Once you're under, guess they can practice on you if they want to. Creepy feeling. I just have my doubts about all of it. Oh well...just venting cause my left leg still hurts a lot and it's coming from the knee. I took the leg cramp pills last night, but tonight I'm taking ibupropin, stomach be damned.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.